MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, MEDIUM, 30, STERILE, SINGLE USE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, MEDIUM, 30, STERILE, SINGLE USE; HF-RESECTION ELECTRODES
Model Number WA22306D
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transcervical resection (tcr) procedure at an unknown date, the loop wire at the distal end of the hf resection electrode was damaged and wire fragments possibly may have fallen into the patient.However, an x-ray examination was performed but no fragments could be located.No further information was provided but there was no report about an adverse event or patient injury.
 
Event or Problem Description
Olympus was informed that during a therapeutic transcervical resection (tcr) procedure at an unknown date, a spark occurred that caused the entire screen to turn white and then the loop wire at the distal end of the hf resection electrode broke and wire fragments possibly may have fallen into the patient.However, an x-ray examination was performed but no fragments could be located.No further information was provided but there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Additional information: b5 - describe event or problem; d4 - lot number, expiration date; h4 - device manufacturer date corrected data: d1 - brand name; d2 - device product code; d4 - model number, catalog number; g9 - pma/510(k) number the suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for investigation/evaluation.Therefore, the investigation/evaluation was performed exclusively on the basis of the pictures/information provided.According to the photos provided, the electrode¿s cutting wire is broken and the ends of the wire have melted into balls.There are also distinct traces of heat development on the insulation sleeves and residues of dried up irrigation fluid.The damage was attributed to use-related wear and tear.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the resection electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, MEDIUM, 30, STERILE, SINGLE USE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10405989
Report Number9610773-2020-00188
Device Sequence Number14134848
Product Code FAS
UDI-Device Identifier04042761021319
UDI-Public04042761021319
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Model NumberWA22306D
Device Catalogue NumberWA22306D
Device Lot Number1000053804
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer08/21/2020
10/29/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date08/26/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1